Chao-Shiang Li

Assistant Professor
Department of Interior Design, China University of Technology, Taiwan
Participates in 4 items

Chao-Shiang Li holds a PhD at the Ironbridge International Institute for Cultural Heritage, University of Birmingham, UK. Chao-shiang is the Assistant Professor in the Department of Interior Design, China University of Technology in Taiwan, the advisory of the New Taipei City Museum Development Committee, and the Correspondent of Asian Network of Industrial Heritage. He was the associate researcher of Cultural Properties Research Center, CUTE by conducting a series of heritage programs. His interests lie in how people produce, interpret and consume heritage within a changing and cross-cultural world. As the shifting values in heritage are complicated and continuing, he is interested in exploring the relationship between the interpretations and (re)use of heritage by visiting the contextual narrative.

1. Li, C.S. (2022). The Development of the Public Sphere of Industrial Heritage in Taiwan: From Space Reuse to Place Making. In L.J. Wang & C.H. Wu, Diversified Breathing: Shuttling through the Public Sphere of Taiwanese Culture. Kaohsiung: CHULIU BOOK (In publishing). 

2. Li, C.S. (2022). The International Regime on Industrial Heritage-A Case Study of Asian Network of Industrial Heritage. In J.C.Y Liu & C.Y. Wei eds. Taiwan’s International Cultural Relations: Culture as a Method. Kaohsiung: CHULIU BOOK, pp.149-192.

3. Li, C.S. (2020). A Curator for Urban Historic Locales and Narratives: Kaohsiung Museum of History. Chinese Association of Museums, ICOM Kyoto 2019 Conference Proceedings. Taipei: Chinese Association of Museums, pp. 310-327.

4. Li, C.S. (2020). Motivation of Youth Participation in Industrial Heritage, ANIH Bulletin 5, December 2020, pp. 7-11.

5. Li, C.S. (2020). A Converged Procession: Reinvention of Tradition in Mining Cultural Landscape. In: Eric Devos, Anne-Sophie Meurice, Anne-Françoise Morel Eds. Walking with Saints: Protection, Devotion and Civic Identity-The Role of the Landscape. Ronse: G.O.K.R.T.I. – C.H.A.R.T.I., pp. 246-257.

6. Li, C.S. (2019). The Forestry Culture and Technical Legacy in Taiwan: A Perspective of Heritage Conservation. Bimonthly Periodical, 152, p. 1-4.

7. Li, C.S. (2018). The History and Development of Taiwan’s Industrial Heritage. The Report of Minnan-Taiwan Cultural Development, pp. 146-168.

8. Li, C.S. (2018). The Conservation and Cultural Tourism of UK Heritage Railways. Journal of the National Taiwan Museum, 138: 32-41.

9. Li, C.S. (2018). Open Air, Open Mind-the creative approach of industrial heritage interpretation in Gold Museum, Gold Museum, New Taipei City Government Journal: 71-82.

10. Li, C.S. (2017). Revaluing Industrial Heritage: Participatory Governance in Urban Forestry Heritage and Historical Bridge Conservation. The Historic Environment: Policy & Practice, 8(3): 1-17.

11. Li, C.S. (2016). Visiting historic sites to open up future possibilities: The heritage of British rail. Journal of Cultural Heritage Conservation, 35:92-107.

12. Li, C.S. (2014). A Complex Tradition: Reading Japanese Industrial Heritage in Taiwan. Traditional Dwellings and Settlements Review. Whose Tradition? Biennial Conference of the International Association for the Study of Traditional Environments, 2014, Kuala Lumpur, Malaysia. 26(1): 48.

Sessions in which Chao-Shiang Li participates

Tuesday 30 August, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
4:30 PM
4:30 PM

UQAM, pavillon J.-A. De Sève (DS) - DS-R525

Paper

Chao-Shiang Li, Department of Interior Design, China University of Technology, Taiwan (Speaker)

Thursday 1 September, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
9:00 AM
9:00 AM
Reawakening the coal mining landscape in Taiwan I
1 hour 30 minutes, 9:00 AM - 10:30 AM

UQAM, pavillon J.-A. De Sève (DS) - DS-1545

Regular session

Hsiao-Wei Lin, Chung Yuan Christian University (Moderator)

Chao-Shiang Li, Department of Interior Design, China University of Technology, Taiwan (Moderator)

Kuang-Chung Lee, National Dong-Hwa University (Moderator)

9:30 AM
9:30 AM

UQAM, pavillon J.-A. De Sève (DS) - DS-1545

Paper

Chao-Shiang Li, Department of Interior Design, China University of Technology, Taiwan (Speaker)

11:00 AM
11:00 AM
Reawakening the coal mining landscape in Taiwan II
1 hour 30 minutes, 11:00 AM - 12:30 PM

UQAM, pavillon J.-A. De Sève (DS) - DS-1545

Regular session

Hsiao-Wei Lin, Chung Yuan Christian University (Moderator)

Chao-Shiang Li, Department of Interior Design, China University of Technology, Taiwan (Moderator)

Kuang-Chung Lee, National Dong-Hwa University (Moderator)

Sessions in which Chao-Shiang Li attends

Sunday 28 August, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
7:45 AM
7:45 AM
Getaway in Montérégie
8 hours 15 minutes, 7:45 AM - 4:00 PM
Tickets required

UQAM, pavillon J.-A. De Sève (DS) - DS Registration table (meeting point)

Tour

Jean-Yves Bourdages (Speaker)

10:30 AM
10:30 AM
Tour: The Lachine Canal with Heritage Montreal
2 hours, 10:30 AM - 12:30 PM
Signup required

Tour

5:00 PM
5:00 PM
Opening ceremony
2 hours, 5:00 PM - 7:00 PM
Signup required

UQAM, Cœur des sciences - Agora Hydro-Québec

Cocktail

Patrick Dieudonné, Université de Bretagne occidentale, Institut de Géoarchitecture, France (Other Participant)

Lucie K. Morisset, Canada Research Chair in Urban Heritage (Moderator)

Monday 29 August, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
5:30 PM
5:30 PM
Public lecture: Le Grand Montréal industriel d’hier à demain
1 hour 30 minutes, 5:30 PM - 7:00 PM
Tickets required

UQAM, pavillon J.-A. De Sève (DS) - DS-R510

Keynote with simultaneous translation / Conférence avec traduction simultanée

Gérard Beaudet (Keynote speaker)

Tuesday 30 August, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
9:00 AM
9:00 AM

UQAM, pavillon J.-A. De Sève (DS) - DS-1570

Regular session

Marie-Blanche Fourcade, Musée de l'Holocauste Montréal et UQAM (Moderator)

UQAM, pavillon J.-A. De Sève (DS) - DS-1420

Paper

Torsten Meyer, Deutsches Bergbau-Museum Bochum (DBM) (Speaker)

Michael Farrenkopf, Deutsches Bergbau-Museum Bochum (DBM) (Speaker)

UQAM, pavillon J.-A. De Sève (DS) - DS-1420

Regular session

Torsten Meyer, Deutsches Bergbau-Museum Bochum (DBM) (Moderator)

Miles Oglethorpe, TICCIH (Moderator)

Michael Farrenkopf, Deutsches Bergbau-Museum Bochum (DBM) (Moderator)

Barry L. Stiefel, College of Charleston (Moderator)

UQAM, pavillon J.-A. De Sève (DS) - DS-1580

Paper

Ulrich Schildberg, Ruhr-Universität Bochum (Presenter)

UQAM, pavillon J.-A. De Sève (DS) - DS-1580

Regular session

Lucie K. Morisset, Canada Research Chair in Urban Heritage (Moderator)

Bode Morin, Anthracite Heritage Museum (Moderator)

UQAM, pavillon J.-A. De Sève (DS) - DS-1520

Regular session

Laurajane Smith, Australian National University (Moderator)

9:30 AM
9:30 AM

UQAM, pavillon J.-A. De Sève (DS) - DS-1420

Paper

Barry L. Stiefel, College of Charleston (Speaker)

10:00 AM
10:00 AM

UQAM, pavillon J.-A. De Sève (DS) - DS-1420

Paper

Eric Nay, OCAD University (Speaker)

UQAM, pavillon J.-A. De Sève (DS) - DS-1525

Paper

Mark Allan Rhodes, Michigan Technological University | Industrial Heritage and Archaeology Program (Presenter)

Brooke Batterson, Michigan Technological University (Presenter)

Kathryn Hannum, Michigan Tech University (Presenter)

James Juip, Michigan Technological University | Industrial Heritage and Archaeology Program (Presenter)

Larissa Juip, Michigan Technological University | Industrial Heritage and Archaeology Program (Presenter)

Zoé Ketola, Michigan Technological University (Presenter)

Timothy Maze, Michigan Technological University | Industrial Heritage and Archaeology Program (Presenter)

Wandipa Mualefhe, Michigan Technological University (Presenter)

Shardul Tiwari, Michigan Technological University (Presenter)

Emma Wuepper (Presenter)

11:00 AM
11:00 AM

UQAM, pavillon J.-A. De Sève (DS) - DS-1540

Regular session

Christina Han, Canadian Industrial Heritage Center (Moderator)

UQAM, pavillon J.-A. De Sève (DS) - DS-1420

Paper

Norbert Tempel, TICCIH (Speaker)

UQAM, pavillon J.-A. De Sève (DS) - DS-1580

Regular session

Lucie K. Morisset, Canada Research Chair in Urban Heritage (Moderator)

Bode Morin, Anthracite Heritage Museum (Moderator)

11:30 AM
11:30 AM

UQAM, pavillon J.-A. De Sève (DS) - DS-1420

Paper

Miles Oglethorpe, TICCIH (Speaker)

1:30 PM
1:30 PM
Talk: overview of industrial heritage in Canada
1 hour 30 minutes, 1:30 PM - 3:00 PM

UQAM, pavillon J.-A. De Sève (DS) - DS-R510

Keynote with simultaneous translation / Conférence avec traduction simultanée

Alain Gelly, Parks Canada (Keynote speaker)

3:30 PM
3:30 PM

UQAM, pavillon J.-A. De Sève (DS) - DS-R525

Regular session

Dag Avango, Luleå University of Technology (Moderator)

Marion Steiner, Pontificia Universidad Católica de Valparaíso (Moderator)

5:30 PM
5:30 PM
Public lecture: Industrial heritage as agent of gentrification?
1 hour 30 minutes, 5:30 PM - 7:00 PM
Tickets required

UQAM, pavillon J.-A. De Sève (DS) - DS-R510

Keynote with simultaneous translation / Conférence avec traduction simultanée

Steven High, Centre for Oral History and Digital Storytelling (Speaker)

Wednesday 31 August, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
7:00 AM
7:00 AM
Early bird tour: L'Écomusée du fier monde, musée d'histoire et musée citoyen
1 hour 30 minutes, 7:00 AM - 8:30 AM
Signup required

UQAM, pavillon J.-A. De Sève (DS) - DS Registration table (meeting point)

Tour

René Binette, Écomusée du fier monde (Presenter)

1:00 PM
1:00 PM
Preservation and transformation of historic waterways: a challenge (III). A tour of the Soulanges Canal
6 hours, 1:00 PM - 7:00 PM
Signup required

UQAM, pavillon J.-A. De Sève (DS) - DS Registration table (meeting point)

Tour

Luc Noppen, Canada Research Chair in Urban Heritage (Speaker)

Marianne Sigouin-Lebel (Other Participant)

5:30 PM
5:30 PM
Public lecture: Fear, loss and the potential for progressive nostalgia: challenging right-wing populism
1 hour 30 minutes, 5:30 PM - 7:00 PM
Tickets required

UQAM, pavillon J.-A. De Sève (DS) - DS-R510

Keynote with simultaneous translation / Conférence avec traduction simultanée

Laurajane Smith, Australian National University (Speaker)

Thursday 1 September, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
11:00 AM
11:00 AM
Big-data geospatial heritage infrastructures and industrial heritage
1 hour 30 minutes, 11:00 AM - 12:30 PM
Signup required

UQAM, pavillon J.-A. De Sève (DS) - DS-R910 (access from the metro floor)

Workshop

Daniel Trepal, Michigan Technological University (Moderator)

Don Lafreniere, Michigan Technological University (Moderator)

Sarah F Scarlett, Michigan Technological University | Industrial Heritage and Archaeology Program (Moderator)

Timothy Scarlett, Michigan Technological University (Moderator)

11:30 AM
11:30 AM

UQAM, pavillon J.-A. De Sève (DS) - DS-1545

Paper

Chang Ting-Chao, Preparatory Office of National Railway Museum (Taiwan) (Speaker)

1:30 PM
1:30 PM
Public lecture: Trajectories of deindustrialization and the memoryscapes of industrial pasts – Towards global perspectives
1 hour 30 minutes, 1:30 PM - 3:00 PM
Tickets required

UQAM, pavillon J.-A. De Sève (DS) - DS-R510

Keynote with simultaneous translation / Conférence avec traduction simultanée

Stefan Berger (Speaker)

3:30 PM
3:30 PM
Tour: A glimpse at Montreal's Centre-Sud Neigborhood
2 hours, 3:30 PM - 5:30 PM
Signup required

UQAM, pavillon J.-A. De Sève (DS) - DS Registration table (meeting point)

Tour

5:30 PM
5:30 PM
Social gathering at Ecomusée du fier monde and launch of the congress' souvenir stamp
2 hours, 5:30 PM - 7:30 PM
Signup required

Écomusée du fier monde - Piscine

Cocktail

Friday 2 September, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
3:30 PM
3:30 PM
Public lecture: Heritage from the outside in: Cultural practice in an already changed climate
1 hour 30 minutes, 3:30 PM - 5:00 PM
Tickets required

UQAM, pavillon J.-A. De Sève (DS) - DS-R510

Keynote with simultaneous translation / Conférence avec traduction simultanée

Cathy Stanton, Tufts University (Speaker)

Saturday 3 September, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
2:00 PM
2:00 PM
Tour: The Angus shops and Rosemont with Heritage Montreal
2 hours, 2:00 PM - 4:00 PM
Signup required

Tour

Gracia Dorel-Ferré, APIC (Keynote speaker)